U.S. doctors online nowAsk doctors free
A 45-year-old member asked:

Can the anaesthesia drug ketamine cause blindness in people?

2 doctor answers3 doctors weighed in
Dr. Benjamin Nguyen
A Verified Doctoranswered
14 years experience
Extremely unlikely: There have been a few reports of blindness after an anesthetic regimen that included ketamine, however this is extraordinarily rare.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Richard Pollard
Anesthesiology 31 years experience
No: Blindness is not one of the major complications of the drug ketamine. There is a chance of an increase in occular pressure which could have adverse effects on those with existing glaucoma.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 23-year-old male asked:
Does ketamine cause glutamate rebound?
3 doctor answers8 doctors weighed in
A 48-year-old member asked:
What disease can cause permanent blindness?
1 doctor answer2 doctors weighed in
A 32-year-old member asked:
What diseases can cause permanent blindness?
1 doctor answer3 doctors weighed in
A 50-year-old member asked:
What diseases can cause temporary blindness?
1 doctor answer1 doctor weighed in
A 47-year-old member asked:
What diseases can cause blindness in childhood?
2 doctor answers3 doctors weighed in
Last updated Apr 24, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.